The EMS Publishing House is now EMS Press and has its new home at

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen

Full-Text PDF (294 KB) | Metadata | Table of Contents | ZAA summary
Volume 23, Issue 4, 2004, pp. 683–712
DOI: 10.4171/ZAA/1216

Published online: 2004-12-31

On Some Local Geometric Properties in Musielak-Orlicz Function Spaces

Henryk Hudzik[1] and Wojciech Kowalewski[2]

(1) Adam Mickiewicz University, Poznan, Poland
(2) Adam Mickiewicz University, Poznan, Poland

Criteria for compactly locally uniformly rotund points in Musielak-Orlicz spaces equipped with the Luxemburg and the Orlicz-Amemiya norms are given. Next, criteria for compact local uniform rotundity and local uniform rotundity of the spaces for both norms are deduced. These properties are important because, for any Banach space X, both of them imply the Kadec-Klee property and this property, together with reflexivity, is equivalent to approximative compactness of X. Approximative compactness of X gives that any nonempty convex and closed set in X is proximinal in X and the projection PA( . ) from X to A is a continuous operator [see I. Singer: The Theory of Best Approximation and Functional Analysis. Springer-Verlag 1970].

Keywords: Musielak-Orlicz space, Orlicz-Amemiya norm, Luxemburg norm, SU-point, compactly locally uniformly rotund point, compact local uniform rotundity, local uniform rotundity

Hudzik Henryk, Kowalewski Wojciech: On Some Local Geometric Properties in Musielak-Orlicz Function Spaces. Z. Anal. Anwend. 23 (2004), 683-712. doi: 10.4171/ZAA/1216